Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 344, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 31, 2014, 5:44 PM MDT for Cherry County, Nebraska. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2014, 5:44 PM MDT (23:44 UTC)
- Expired
- Aug 31, 2014, 6:30 PM MDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 88 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 5:52 PM MDT | HAIL 1 | 17 S Cody, NE | A FEW STONES ESTIMATED TO BE AS LARGE AS QUARTERS. PUBLIC REPORTED WINDS TO 50 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -360 J/kg
- Mixed-layer LCL
- 2192 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
223
WUUS53 KLBF 312344
SVRLBF
NEC031-010030-
/O.NEW.KLBF.SV.W.0344.140831T2344Z-140901T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
544 PM MDT SUN AUG 31 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 630 PM MDT/730 PM CDT/
* AT 540 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES SOUTH OF
ELI...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 60 MPH WIND
GUSTS WERE REPORTED AT 636 CDT 18 MILES SOUTHEAST OF MERRIMAN.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MERRITT RESERVOIR DAM...SCHOOLHOUSE LAKE AND STEER CREEK
CAMPGROUND.
THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 95 AND 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR MERRITT RESERVOIR...GET AWAY FROM THE WATER AND MOVE
TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE
SHELTER NOW.
&&
LAT...LON 4274 10070 4239 10095 4266 10149 4283 10141
TIME...MOT...LOC 2343Z 288DEG 34KT 4271 10132
HAIL...1.00IN
WIND...60MPH
$$
JACOBS3 follow-up statements
697
WWUS53 KLBF 312358
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
658 PM CDT SUN AUG 31 2014
NEC031-010030-
/O.CON.KLBF.SV.W.0344.000000T0000Z-140901T0030Z/
CHERRY NE-
558 PM MDT SUN AUG 31 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL CHERRY
COUNTY UNTIL 630 PM MDT/730 PM CDT/...
AT 556 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES WEST OF
MERRITT RESERVOIR DAM...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...PUBLIC.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MERRITT RESERVOIR DAM.
THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 95 AND 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR MERRITT RESERVOIR...GET AWAY FROM THE WATER AND MOVE
TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE
SHELTER NOW.
&&
LAT...LON 4278 10128 4274 10070 4239 10095 4263 10143
TIME...MOT...LOC 2357Z 288DEG 34KT 4267 10115
HAIL...1.00IN
WIND...60MPH
$$
JACOBS502
WWUS53 KLBF 010019
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
719 PM CDT SUN AUG 31 2014
NEC031-010030-
/O.CON.KLBF.SV.W.0344.000000T0000Z-140901T0030Z/
CHERRY NE-
619 PM MDT SUN AUG 31 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL CHERRY
COUNTY UNTIL 630 PM MDT/730 PM CDT/...
AT 616 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MERRITT
RESERVOIR DAM...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL CHERRY COUNTY.
THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 95 AND 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
IF ON OR NEAR MERRITT RESERVOIR...GET AWAY FROM THE WATER AND MOVE
TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE
SHELTER NOW.
&&
LAT...LON 4259 10134 4274 10115 4268 10074 4239 10095
TIME...MOT...LOC 0019Z 288DEG 34KT 4261 10088
HAIL...1.00IN
WIND...60MPH
$$
JACOBS328 WWUS53 KLBF 010027 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 727 PM CDT SUN AUG 31 2014 NEC031-010037- /O.EXP.KLBF.SV.W.0344.000000T0000Z-140901T0030Z/ CHERRY NE- 627 PM MDT SUN AUG 31 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHERRY COUNTY WILL EXPIRE AT 730 PM CDT/630 PM MDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. LAT...LON 4259 10134 4274 10115 4268 10074 4239 10095 TIME...MOT...LOC 0027Z 288DEG 34KT 4259 10078 $$ TAYLOR/SNIVELY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 5:34 PM MDT, 10 minutes earlier.
Area forecast discussion, Aug 31, 5:34 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 634 PM CDT SUN AUG 31 2014 .SYNOPSIS... ISSUED AT 353 PM CDT SUN AUG 31 2014 AT 20Z...WATER VAPOR IMAGERY SHOWED A BROAD TROUGH SPANNING ACROSS THE WESTERN HALF OF THE CONUS...WITH A FAIRLY STRONG PV ANOMALY PUSHING THROUGH THE TROUGH ACROSS WYOMING. THERE WAS CONVECTION ASSOCIATED WITH THE PV ANOMALY ACROSS WYOMING AND INTO NORTHERN COLORADO...WESTERN NEBRASKA AND WESTERN SOUTH DAKOTA. THE COLD FRONT HAD PUSHED WELL SOUTH AND EAST OF THE LOCAL AREA...AND WAS FROM SOUTHEAST COLORADO THROUGH NORTH CENTRAL KANSAS AND UP INTO NORTHEAST NEBRASKA. DENSE CLOUD COVER HAS BEEN IN PLACE ACROSS MUCH OF THE LOCAL AREA TODAY...AND WITH SOME SHOWERS...AND COOLER AIR ADVECTING INTO THE AREA...TEMPERATURES HAVE BEEN COOL TODAY. TEMPERATURES HAVE BEEN IN THE 60S AND LOW 70S MUCH OF THE DAY...WHILE BRIEF PERIODS OF SUNSHINE ALLOW THE TEMPERATURES TO QUICKLY JUMP UP INTO THE MID AND UPPER 70S. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 353 PM CDT SUN AUG 31 2014 THE SHORTWAVE TROUGH/PV ANOMALY OVER WYOMING WILL PUSH EAST THROUGH THIS EVENING. THIS WILL PUSH THE CONVECTION CURRENTLY WEST OF THE AREA EASTWARD AND SO EXPECT AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS FOR MUCH OF THE FORECAST AREA THROUGH MID EVENING. CAPE VALUES AT MID AFTERNOON ARE QUITE MARGINAL...WITH MU CAPES AROUND 1000 J/KG FOR MUCH OF THE AREA. THERE IS A GOOD AMOUNT OF LIFT ACROSS THE AREA ASSOCIATED WITH THE MID LEVEL WAVE...SO IF CONVECTION CAN GET A HOLD OF SOME OF THE INSTABILITY...IT IS POSSIBLE TO GET SOME MORE INTENSE UPDRAFTS GOING ON. ALSO...THERE IS DECENT EFFECTIVE SHEAR ACROSS THE AREA...40-50 KTS SO THINKING THERE COULD BE SOME BRIEF STRONGER STORMS /MORE ISOLATED TO SCATTERED IN NATURE/ BUT DON/T ANTICIPATE MUCH CHANCES FOR LONG-LASTING SUPER-CELLULAR STORMS DUE TO THE MINIMAL AMOUNT OF CAPE AVAILABLE. SKIES SHOULD CLEAR OUT TONIGHT AND AS WINDS DIE DOWN...LOOKING AT TEMPERATURES DROPPING OFF DOWN INTO THE UPPER 40S AND 50S AS A COOLER AIRMASS SETTLES IN BEHIND THE SYSTEM. FOR MONDAY...A WEAK SHORTWAVE TROUGH COMING FROM ITS CURRENT POSITION JUST OFF THE PACIFIC NORTHWEST COAST WILL QUICKLY MOVE INTO THE CENTRAL PLAINS. CURRENT MODEL TIMING WOULD BRING THE SHORTWAVE FROM WYOMING INTO NEBRASKA AFTER 18Z...BRINGING ANOTHER CHANCE FOR SHOWERS AND A FEW THUNDERSTORMS INTO NORTHERN NEBRASKA MONDAY AFTERNOON. LIFT LOOKS SUFFICIENT...WITH A UPPER LEVEL JET STREAK PUSHING INTO THE HIGH PLAINS...PUTTING THE LOCAL AREA IN THE LEFT EXIT REGION TO SUPPORT STRONGER LARGE SCALE LIFT. CAPE ISN/T SUPER IMPRESSIVE...BUT THERE IS SOME THERE...AND WITH THE DYNAMICS FROM THE SHORTWAVE WILL KEEP MENTION OF THUNDERSTORMS. TEMPERATURES MONDAY WILL BE A BIT WARMER THAN WAS EXPERIENCED SUNDAY...BUT WILL BE BELOW NORMAL AS THE COOLER AIRMASS REMAINS IN PLACE WITH 850MB TEMPERATURES AT 16C-18C. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 353 PM CDT SUN AUG 31 2014 MONDAY NIGHT THROUGH WEDNESDAY... FOR MONDAY EVENING...20 TO 30 POPS CONTINUE FOR AREAS NORTHEAST FROM HAY SPRINGS THROUGH BROKEN BOW AS AN EMBEDDED DISTURBANCE QUICKLY DROPS SOUTHEAST. ENDED POPS AFTER 06Z WITH SKIES TO BECOME MOSTLY CLEAR. WITH WEAK HIGH PRESSURE CENTERED OVER NEBRASKA...LOWS WILL DIP TO THE UPPER 40S AND LOWER 50S BY DAYBREAK. TUESDAY...A FAIRLY STRONG UPPER TROUGH WILL DROP INTO SRN BRITISH COLUMBIA AND PAC NW. UPPER FLOW WILL BE ZONAL ACROSS THE CENTRAL PLAINS. WARM AIR ADVECTION RETURNS AS H8 TEMPS WARM ABOVE 25C SW AND SERN PNHDL. HIGHS NEAR 80 ONL TO NEAR 88 AT IML. WARM AIR ADVECTION WILL CONTINUE INTO WEDNESDAY WITH AN EXPANSIVE THERMAL RIDGE ACROSS THE CENTRAL PLAINS. H85 TEMPS RANGE FROM 25 TO 30C AND HIGHS RESPOND REACHING THE LOWER 90S MOST LOCATIONS. UPPER FLOW ALSO BECOMES SOUTHWEST AS POSITIVELY TILTED TROUGH MOVES ACROSS ALBERTA...SRN SASKATCHEWAN INTO MONTANA AND THE PAC NW. WEDNESDAY NIGHT THROUGH SUNDAY... THIS UPPER TROUGH WILL EXPAND ACROSS HUDSON BAY CANADA...THE NRN PLAINS TO THE PACIFIC NW ON THURSDAY. THIS WILL BRING A COLD FRONT INTO WESTERN NEBRASKA WEDNESDAY NIGHT. THIS AGREED UPON BY THE ECMWF...GEM...12Z GFS AND GFS ENSEMBLE. THIS WILL BRING A COOLDOWN THURSDAY TO THE UPPER 70S NCTRL TO THE LOWER 80S SOUTH...FOLLOWED BY LOWER 70S FRIDAY AND SATURDAY. SHOWERS AND ISOLATED THUNDERSTORMS REMAIN IN THE FORECAST THURSDAY NIGHT THROUGH SATURDAY NIGHT. POST FRONTAL CHANCES NEAR 30 PERCENT SOUTH AND EAST THURSDAY NIGHT INTO FRIDAY...OTHERWISE SLIGHT CHANCES THROUGH THE PERIOD. BY SUNDAY THE UPPER TROUGH WILL FILL WITH A BROAD FLAT RIDGE ACROSS THE CENTRAL U.S. TEMPERATURES SHOULD WARM SLIGHTLY TO THE MID/UPPER 70S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 634 PM CDT SUN AUG 31 2014 SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS EVENING. TEMPORARY DROPS IN CEILINGS AND VISIBILITY ALONG WITH GUSTY ERRATIC WINDS ARE POSSIBLE THROUGH 01/06Z. THE SKY WILL CLEAR FOR THE MOST PART ACROSS SOUTHWEST NEBRASKA...INCLUDING KLBF OVERNIGHT...WHILE MID AND HIGH CLOUDS ARE EXPECTED TO STICK AROUND FARTHER NORTH. MVFR CONDITIONS ARE ALSO POSSIBLE FOR NORTHERN NEBRASKA TERMINALS...INCLUDING KVTN. ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BROOKS SHORT TERM...BROOKS LONG TERM...ROBERG AVIATION...JACOBS/DS
Hazardous weather outlook, Aug 31, 2:56 PM MDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 356 PM CDT SUN AUG 31 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-012100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 356 PM CDT SUN AUG 31 2014 /256 PM MDT SUN AUG 31 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. WHILE THERE IS AN OUTSIDE CHANCE FOR A FEW STRONG TO SEVERE STORMS WITH THREATS OF LARGE HAIL AND DAMAGING WINDS...WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE ARE CHANCES FOR THUNDERSTORMS ACROSS NORTHERN NEBRASKA MONDAY AFTERNOON AND MONDAY NIGHT. NONE OF THIS ACTIVITY IS EXPECTED TO BE SEVERE. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THURSDAY NIGHT AND FRIDAY AS ANOTHER STRONG COLD FRONT MOVES THROUGH THE AREA. AT THIS TIME WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) BROOKS
In the hours before
Special weather statement, Aug 31, 3:41 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 441 PM CDT SUN AUG 31 2014 NEZ004-312245- SHERIDAN NE- 341 PM MDT SUN AUG 31 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL 445 PM MDT... AT 339 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF HAY SPRINGS...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HAY SPRINGS... RUSHVILLE... GORDON... CLINTON... INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD... METCALF STATE WILDLIFE MANAGEMENT AREA... WHITE CLAY... INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD... INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD... MOUNT MARIA... INTERSECTION OF HIGHWAY 27 AND MILLS ROAD... THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 108. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROBERG
Local storm report, Aug 31, 4:32 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
532 PM CDT SUN AUG 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL GORDON 42.81N 102.20W
08/31/2014 E1.00 INCH SHERIDAN NE TRAINED SPOTTER
WIND GUSTS ESTIMATED 40-50 MPH, HAIL COVERING THE GROUND
&&
SNIVELYLocal storm report, Aug 31, 4:58 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
558 PM CDT SUN AUG 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL 17 SW MERRIMAN 42.75N 101.94W
08/31/2014 M1.00 INCH CHERRY NE PUBLIC
COVERING THE GROUND.
&&
SJACOBSLocal storm report, Aug 31, 5:38 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
638 PM CDT SUN AUG 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND GST 18 SE MERRIMAN 42.74N 101.45W
08/31/2014 E60 MPH CHERRY NE PUBLIC
NICKEL SIZE HAIL TOO.
&&
SJACOBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 4:28 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 47 min |
| Aug 31, 5:07 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.